A. Brandstädt, V.B. Le, and J.P. Spinrad, Graph Classes: A Survey, SIAM, Philadelphia, 1999.
 E.J. Cockayne, P.A. Dreyer Jr, S.M. Hedetniemi, and S.T. Hedetniemi, Roman domination in graphs, Discrete Math. 278 (2004), no. 1-3, 11–22.
 B. Courcelle, The monadic second-order logic of graphs. i. Recognizable sets of finite graphs, Inf. comput. 85 (1990), no. 1, 12–75.
 P.A. Dreyer, Applications and variations of domination in graphs, Ph.D. thesis, Rutgers University, New Jersey, 2000.
 O. Favaron, H. Karami, R. Khoeilar, and S.M. Sheikholeslami, On the Roman domination number of a graph, Discrete Math. 309 (2009), no. 10, 3447–3451.
 S.C. Garc´ıa, A.C. Martínez, and I.G. Yero, Quasi-total Roman domination in graphs, Results Math. 74 (2019), no. 4, 1–18.
 T.W. Haynes, S.T. Hedetniemi, and P.J. Slater, Domination in Graphs: Advanced Topics, Marcel Dekker Inc., 1998.
 T.W. Haynes, S.T. Hedetniemi, and P.J. Slater, Fundamentals of Domination in Graphs, CRC press, 1998.
 M.A. Henning, Defending the Roman Empire from multiple attacks, Discrete Math. 271 (2003), no. 1-3, 101–115.
 M.A. Henning and S.T. Hedetniemi, Defending the Roman Empire—A new strategy, Discrete Math. 266 (2003), no. 1-3, 239–251.
 Michael Henning, A characterization of Roman trees, Discuss. Math. Graph Theory 22 (2002), no. 2, 325–334.
 N. Jafari Rad and L. Volkmann, Roman domination perfect graphs, An. Stiint. Univ. Ovidius Constanta Ser. Mat. 19 (2011), 167–174.
 T. Kloks, M. Liedloff, J. Liu, and S.L. Peng, Roman domination in some special classes of graphs, Tech. report, TR-MA-04-01, 2004.
 M.-S. Lin and C.-M. Chen, Counting independent sets in tree convex bipartite graphs, Discrete Appl. Math. 218 (2017), 113–122.
 N.V.R. Mahadev and U.N. Peled, Threshold Graphs and Related Topics, Elsevier, 1995.
 C.S. ReVelle and K.E. Rosing, Defendens imperium romanum: a classical problem in military strategy, Amer. Math. Monthly 107 (2000), no. 7, 585–594.
 I. Stewart, Defend the Roman empire!, Sci. Am. 281 (1999), no. 6, 136–138.
 R. Uehara and Y. Uno, Efficient algorithms for the longest path problem, International symposium on algorithms and computation, Hong Kong, China, Springer, 2004, pp. 871–883.
 D.B. West, Introduction to Graph Theory, Second Edition, Prentice Hall, 2001.
 M. Yannakakis, The complexity of the partial order dimension problem, SIAM J. Alg. Disc. Meth. 3 (1982), no. 3, 351–358.